September 26th, 2010, 07:44 AM
sMALL DOG WITH CHF IS NOW MAJOR COUGHING. oN FLOUROSEMIDE AS DIURETIC AND HEART MEDICINE. hE IS NOW SUDDENLY COUGHIN ALL THE TIME WITH ANY MOVEMENT. wHAT CAN i DO TO HELP HIM GET SOME EASE ON THE COUGHING THING?
September 26th, 2010, 08:58 AM
I don't know what CHF mean but ... if the coughing is related , if it was already seen by a vet , you can give a spoon of honey 2-3 times a day to help with the couching.
September 26th, 2010, 09:09 AM
The increased coughing would most likely be due to excessive buildup of fluids in the lungs despite the medications. Too much buildup of fluids could be life threatening. I would consult with your veterinarian as soon as possible. If this is the case, manual drainage of some of the fluids may be required and perhaps an adjustment in medications.
Good luck and please keep us posted on how things are going.:)
September 26th, 2010, 12:33 PM
He could have Pulmonary Edema. With CHF (Congestive Heart Failure), I'd be very careful of any coughing. Check your pups gums and see what color they are. If they are pink, press your finger on the gums and move it fast. If it goes right back to pink within a couple of seconds, the oxygen level should be fine, and maybe the coughing is caused by something else. If the spot stays white (or the gums are pale in color) you need to get to a vet asap, or emergency hospital if there is one in your area.
Either way, I'd be contacting the vet. They can put him on Lasix if it is fluid buildup.
September 26th, 2010, 01:22 PM
Ah, didn't notice he is already on Lasix. They had our pup in the hospital on IV with Lasix (furosemide) for a couple of days for what they thought was Pulmonary Edema, but turned out to be pneumonia from aspiration.
September 26th, 2010, 02:05 PM
Welcome to the forum, Dale but sorry to hear about your boy. :grouphug:
I would take your dog to the vet asap or at least phone and speak to him/her to find out what is best. Good luck and please post with an update. :fingerscr :goodvibes: